We’re well into 31 Days of Halloween and I wanted to check in with some spooky updates, as well as another day of fantasy Halloween programming to hopefully prompt you guys to put together your own dream viewing schedules.
If you missed my listings last time, you can check them out here.
There’s a lot of stuff like this, as well as a huge new assortment of awesome weapons. My favorite was a functioning plastic chainsaw. The chain actually turns and it makes all of these loud chainsaw noises (as opposed to kitten noises – I don’t know why I felt the need to specify there). There are also new katanas, spiked clubs, and all kinds of cool makeshift weapons like the stuff from Dead Rising.
Apparently not all Spirit stores feature this, but ours had a giant underground bunker set with steam and windows and animatronic zombies. There was also a massive display up front with more animatronics – some new like the crazy Cerberus:
And some old favorites.
All in all Spirit has provided the biggest and best Halloween injection I’ve had so far this year. And I needed it, because my work schedule and the absolutely shitty weather has kept me from doing much of anything. Usually by this time we’ve hit at least one haunt, but it hasn’t happened yet.
It did stop raining long enough the other day for us to put up our exterior Halloween decorations, so that was a huge relief.
Just to get them down in print (so to speak) and to share them with you guys, here are the spooky things I want to do before Halloween:
The Halloween Puckin’ Fuppet Show is a Halloween-themed puppet slam. It takes place at the Village Theatre in Atlanta on October 24th. For more details visit the Facebook Event Page.
I want to get back out to Six Flags for Fright Nights. We had so much fun there a couple of years ago when I was doing the MCW shows there. I feel like there was a period of time when the park wasn’t putting as much effort into Halloween activities, but it was great then.
Given what’s happening with The Masquerade, this will be the last year that Chambers of Horror happens there. Chambers is the nastiest, goriest, haunt in Atlanta. It’s always a blast and I definitely want to get out there to do some shots and see what they have in store for the big finale.
Speaking of finales, Atlanta Zombie Apocalypse may be no more, but it’s seeing a resurgence of sorts with Atlanta Zombie Apocalypse: Dead End. The creators of the most fun and interactive haunt I’ve ever been to have put together a very special two-night event to benefit the Maynard Jackson High School PTSA.
Every year Mrs. Troublemaker wants to go to some kind of corn maze or hayride or outdoor something-or-other. I hate the outdoors, so it doesn’t end up happening. This year I’d like to try to make it out to one of these sorts of things. Granted, I’m not going to plan it or anything. But I’ll go as long as I don’t have to put any effort into it.
And now it’s time for another day of movie and television programming designed to get you into the spooky mood for Halloween!
6:00 – Alvin and the Chipmunks Meet the Wolfman – Family – Ross Bagdasarian, Maurice LaMarche
Alvin, Simon, and Theodore get a new neighbor named Lawrence Talbot and things start to get weird.(75 min.)
7:30 – The New Scooby-Doo Movies “Wednesday is Missing” – Children
Mystery Inc. end up watching the Addams Family kids while Gomez and Morticia go on vacation. (43 min.)
8:30 – Filmation’s Ghostbusters “Shades of Dracula” – Children
Eddie, Jake, and Tracy the Gorilla face Dracula. (30 min.)
9:00 – Courage the Cowardly Dog “Queen of the Black Puddle/Everyone Wants to Direct” – Children
A strange puddle appears after a rainstorm and Eustace and Muriel board a famous director with evil intentions. (22 min.)
9:30 – Camp Lazlo "Hallobeanies" – Children
The Jelly Beans stay in Camp Kidney for Halloween. (22 min.)
10:00 – Monster House – Family – Steve Buscemi, Maggie Gyllenhaal
Three kids investigate their neighbor’s house, a place where bizarre things happen. (91 min.)
12:00 – Monster Squad – Horror – Duncan Regehr, Andre Gower
A group of young friends must band together to stop Dracula and other classic monsters from taking over the world. (82 min.)
1:30 – Tales from the Cryptkeeper “Uncle Harry’s Horrible House of Horrors” – Children
A carnival haunted house changes an uncle’s mind about the supernatural. (30 min.)
2:00 – Dungeons and Dragons “Quest of the Skeleton Warrior” – Children
The party must face their greatest fears in the Lost Tower. (24 min.)
2:30 – Superfriends: The Legendary Super Powers Show "The Case of the Dreadful Dolls/The Village of Lost Souls" – Children
Dollmaker uses voodoo to control the Superfriends and Braniac turns a village into zombies! (22 min.)
3:00 – ThunderCats “Mongor” – Children
WilyKit and WilyKat accidentally release an imprisoned demon that feeds on fear. (22 min.)
3:30 – The Real Ghostbusters “The Halloween Door” – Children
Crowley wants to end Halloween forever, but instead releases a multitude of ghosts on Halloween night. (30 min.)
4:00 – Goosebumps “Attack of the Jack O’ Lanterns” – Family
Four trick or treating kids encounter the Pumpkinheads. (24 min.)
4:30 – The Charmings “A Charming Halloween”- Comedy
The Charmings host the neighborhood Halloween party. (26 min.)
5:00 – Alf “Some Enchanted Evening”- Comedy
Alf is not allowed to go trick or treating, so he attends Willie’s Halloween party. (22 min.)
5:30 – NewsRadio “Halloween”- Comedy
Mr. James tries to keep his annual Halloween party a secret from the WNYX staff. (24 min.)
6:00 – Amazing Stories “Go to the Head of the Class” – Horror
High school kids deal with a strict teacher. (42 min.)
7:00 – Disney’s Halloween Treat – Family
A selection of spooky shorts and chilling clips from the Walt Disney archives. (60 min.)
8:00 – Toy Story of Terror – Family
Buzz, Woody, and the gang go on a road trip and wind up in a terrifying roadside motel. (21 min.)
8:30 – Garfield’s Halloween Adventure – Family
Garfield and Odie go trick or treating and discover a haunted mansion full of secrets... and ghosts! (24 min.)
9:00 – Freddy’s Nightmares “Freddy’s Tricks and Treats” – Horror – Mariska Hargitay
A teenager doesn’t believe in Freddy Krueger. He’s going to prove her wrong. (48 min.)
10:00 – Trick or Treat – Horror – Gene Simmons, Ozzy Osbourne
Heavy metal rocker Sammi Curr is back from beyond the grave with a new album – “Songs in the Key of Death”! (98 min.)
12:00 – Leatherface: The Texas Chainsaw Massacre III – Horror – Kate Hodge, Viggo Mortenson
A family of cannibals cause problems in Texas. (85 min.)
1:30 – Jason X – Horror – Lexa Doig, Kane Hodder
Jason Voorhees wreaks havoc in outer space with the biggest kill count of all time! (92 min.)
3:15 – The Exorcist – Horror – Linda Blair, Max von Sydow
A young girl is possessed by evil. (122 min.)
5:30 – Regular Show: Terror Tales of the Park – Children
Mordecai and Rigby face more perils than usual in three spooky tales.
That’s another day of Halloweeny programming in the can! I hope you decide to watch a couple of these selections and maybe even put together a viewing schedule of your own. Be sure to join the Needless Things Podcast Facebook Group and share your own awesome Halloween viewing schedules. We’d love to hear from you!
Also, follow Phantom Troublemaker on Instagram for #Drawlloween and the return of #monsteraday, where I feature a different monster toy every day, all month long!
Until next time, stay creepy!